Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 309264, 11 pages
http://dx.doi.org/10.1155/2014/309264
Research Article

Two Legendre-Dual-Petrov-Galerkin Algorithms for Solving the Integrated Forms of High Odd-Order Boundary Value Problems

1Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah, Saudi Arabia
2Department of Mathematics, Faculty of Science, Cairo University, Giza 12613, Egypt
3Department of Mathematics, Faculty of Science, Fayoum University, Fayoum 63514, Egypt

Received 25 October 2013; Accepted 20 November 2013; Published 27 January 2014

Academic Editors: S. Amat, M. Inc, and S. A. Tersian

Copyright © 2014 Waleed M. Abd-Elhameed et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. P. Boyd, Chebyshev and Fourier Spectral Methods, Courier Dover Publications, Mineola, NY, USA, 2001.
  2. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer, 1988.
  3. E. H. Doha, “On the coefficients of integrated expansions and integrals of ultraspherical polynomials and their applications for solving differential equations,” Journal of Computational and Applied Mathematics, vol. 139, no. 2, pp. 275–298, 2002. View at Publisher · View at Google Scholar · View at Scopus
  4. C. I. Gheorghiu, Spectral Methods for Differential Problems, Casa Cartii de Stiinta Publishing House, Cluj-Napoca, Romnia, 2007.
  5. D. Gottlieb and S. A. Orszag, Numerical Analysis of Spectral Methods: Theory and Applications, SIAM, Philadelphia, Pa, USA, 1977.
  6. W. M. Abd-Elhameed, E. H. Doha, and Y. H. Youssri, “New spectral second kind Chebyshev wavelets algorithm for solving linear and nonlinear second-order differential equations involving singular and Bratu type equations,” Abstract and Applied Analysis, vol. 2013, Article ID 715756, 9 pages, 2013. View at Publisher · View at Google Scholar
  7. E. H. Doha, W. M. Abd- Elhameed, and Y. H. Youssri, “Second kind Chebyshev operational matrix algorithm for solving differential equations of Lane-Emden type,” New Astronomy, vol. 23-24, pp. 113–117, 2013. View at Google Scholar
  8. C. Bernardi and Y. Maday, “Spectral methods,” in Handbook of Numerical Analysis. Techniques of Scientific Computing, P. G. Ciarlet and L. L. Lions, Eds., vol. 5, Elsevier.
  9. W. Huang and D. M. Sloan, “Pseudospectral method for third-order differential equations,” SIAM Journal on Numerical Analysis, vol. 29, no. 6, pp. 1626–1647, 1992. View at Google Scholar · View at Scopus
  10. W. J. Merryfield and B. Shizgal, “Properties of collocation third-derivative operators,” Journal of Computational Physics, vol. 105, no. 1, pp. 182–185, 1993. View at Publisher · View at Google Scholar · View at Scopus
  11. E. H. Doha and W. M. Abd-Elhameed, “Efficient spectral-Galerkin algorithms for direct solution of second-order equations using ultraspherical polynomials,” SIAM Journal on Scientific Computing, vol. 24, no. 3, pp. 548–571, 2002. View at Publisher · View at Google Scholar · View at Scopus
  12. E. H. Doha, W. M. Abd-Elhameed, and M. A. Bassuony, “New algorithms for solving high even-order differential equations using third and fourth Chebyshev-Galerkin methods,” Journal of Computational Physics, vol. 236, pp. 563–579, 2013. View at Google Scholar
  13. E. H. Doha, W. M. Abd-Elhameed, and A. H. Bhrawy, “Efficient spectral ultraspherical-Galerkin algorithms for the direct solution of 2nth-order linear differential equations,” Applied Mathematical Modelling, vol. 33, no. 4, pp. 1982–1996, 2009. View at Publisher · View at Google Scholar · View at Scopus
  14. E. H. Doha, W. M. Abd-Elhameed, and A. H. Bhrawy, “New spectral-Galerkin algorithms for direct solution of high even-order differential equations using symmetric generalized Jacobi polynomials,” Collectanea Mathematica, vol. 64, pp. 373–394, 2013. View at Google Scholar
  15. A. R. Davies, A. Karageorghis, and T. N. Phillips, “Spectral Galerkin methods for the primary two-point boundary value problem in modelling viscoelastic flows,” International Journal for Numerical Methods in Engineering, vol. 26, no. 3, pp. 647–662, 1988. View at Google Scholar · View at Scopus
  16. A. Karageorghis, T. N. Phillips, and A. R. Davies, “Spectral collocation methods for the primary two-point boundary value problem in modelling viscoelastic flows,” International Journal for Numerical Methods in Engineering, vol. 26, no. 4, pp. 805–813, 1988. View at Google Scholar · View at Scopus
  17. H. Ma and W. Sun, “A Legendre-Petrov-Galerkin and Chebyshev collocation method for third-order differential equations,” SIAM Journal on Numerical Analysis, vol. 38, no. 5, pp. 1425–1438, 2001. View at Google Scholar · View at Scopus
  18. H. Ma and W. Sun, “Optimal error estimates of the Legendre-Petrov-Galerkin method for the Korteweg-De Vries equation,” SIAM Journal on Numerical Analysis, vol. 39, no. 4, pp. 1380–1394, 2002. View at Publisher · View at Google Scholar · View at Scopus
  19. E. H. Doha and W. M. Abd-Elhameed, “Efficient spectral ultraspherical-dual-Petrov-Galerkin algorithms for the direct solution of (2n + 1)th-order linear differential equations,” Mathematics and Computers in Simulation, vol. 79, no. 11, pp. 3221–3242, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. A. H. Bhrawy and M. A. Alghamdi, “Numerical solutions of odd order linear and nonlinear initial value problems using a shifted Jacobi spectral approximations,” Abstract and Applied Analysis, vol. 2012, Article ID 364360, 25 pages, 2012. View at Publisher · View at Google Scholar
  21. E. H. Doha, W. M. Abd-Elhameed, and Y. H. Youssri, “Efficient spectral-Petrov-Galerkin methods for the integrated forms of third- and fifth-order elliptic differential equations using general parameters generalized Jacobi polynomials,” Applied Mathematics and Computation, vol. 218, no. 15, pp. 7727–7740, 2012. View at Publisher · View at Google Scholar · View at Scopus
  22. E. H. Doha, W. M. Abd-Elhameed, and Y. H. Youssri, “Efficient spectral-Petrov-Galerkin methods for third-and fifth-order differential equations using general parameters generalized Jacobi polynomials,” Quaestiones Mathematicae, vol. 36, no. 1, pp. 15–38, 2013. View at Google Scholar
  23. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “A Jacobi dual-Petrov-Galerkin method for solving some odd-order ordinary differential equations,” Abstract and Applied Analysis, vol. 2011, Article ID 947230, 21 pages, 2011. View at Publisher · View at Google Scholar · View at Scopus
  24. E. H. Doha, “On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials,” Journal of Physics A, vol. 37, no. 3, pp. 657–675, 2004. View at Publisher · View at Google Scholar · View at Scopus
  25. F.-G. Lang and X.-P. Xu, “Quartic B-spline collocation method for fifth order boundary value problems,” Computing, vol. 92, no. 4, pp. 365–378, 2011. View at Publisher · View at Google Scholar · View at Scopus
  26. S. S. Siddiqi and G. Akram, “Sextic spline solutions of fifth order boundary value problems,” Applied Mathematics Letters, vol. 20, no. 5, pp. 591–597, 2007. View at Publisher · View at Google Scholar · View at Scopus
  27. A.-M. Wazwaz, “Approximate solutions to boundary value problems of higher order by the modified decomposition method,” Computers and Mathematics with Applications, vol. 40, no. 6, pp. 679–691, 2000. View at Publisher · View at Google Scholar · View at Scopus
  28. G. W. Stewart, Matrix Algorithms—volume I: Basic Decomposition, SIAM, 2001.